Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 129, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Sep 28, 2011, 6:42 PM CDT for Saint Landry Parish, Saint Martin Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2011, 6:42 PM CDT (23:42 UTC)
- Expired
- Sep 28, 2011, 7:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 28, 5:48 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3608 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
883 WUUS54 KLCH 282342 SVRLCH LAC097-099-290015- /O.NEW.KLCH.SV.W.0129.110928T2342Z-110929T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 642 PM CDT WED SEP 28 2011 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ST. LANDRY PARISH IN CENTRAL LOUISIANA... THIS INCLUDES...OPELOUSAS...LEONVILLE...ARNAUDVILLE... NORTHWESTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA... * UNTIL 715 PM CDT * AT 641 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...OVER OPELOUSAS...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OPELOUSAS BY 650 PM CDT... PORT BARRE BY 705 PM CDT... LEONVILLE BY 710 PM CDT... ARNAUDVILLE BY 715 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS... AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. && PLEASE REPORT SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3053 9177 3033 9188 3051 9216 3061 9211 TIME...MOT...LOC 2341Z 294DEG 17KT 3053 9209 $$ 25
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 6:12 PM CDT, 30 minutes earlier.
Area forecast discussion, Sep 28, 6:12 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 612 PM CDT WED SEP 28 2011 .UPDATE... UPDATED THE ZONES AND COASTAL WATERS FORECAST FOR SEVERE THUNDERSTORM WATCH 858...VALID TIL MIDNIGHT CDT/0500Z. MADE NO CHANGES TO THE FORECASTS OTHER THAN TO INCLUDE A SEVERE MENTION ALL ZONES ON ACCOUNT OF THE WATCH. 25 && .PREV DISCUSSION... /ISSUED 401 PM CDT WED SEP 28 2011/ DISCUSSION... SFC ANALYSIS SHOWS DIFFUSE FRONTAL BOUNDARY CONTINUING ACROSS NE TX/N LA S OF I-20. N OF THE FRONT...DEWPTS ARE MAINLY IN THE LOWER 50S...WITH LOWER/MID 70S DEWPTS ACROSS SE TX...C AND S LA. WATER VAPOR IMAGERY CONTINUES TO SHOW A FAIRLY PRONOUNCED SHORTWAVE OR VORT MAX OVER THE ARKLATEX...CONTINUING TO MOVE QUICKLY SE. DOWNSTREAM OF THIS FEATURE...SCT TSRA HAS DEVELOPED ALONG THE FRONTAL BOUNDARY ACROSS C LA...AND OVER LOWER ACADIANA EARLIER THIS AFTERNOON...WITH THE BULK OF THE CONVECTION FIRING UP ACROSS SE LA/S MS EASTWARD. WILL STILL HAVE A CHANCE FOR SOME SCT SHRA/TSRA ACROSS C AND SC LA AS THE WEAK FRONT PUSHES S THIS EVENING...SOME OF THE TSRA MAY BECOME SEVERE WITH STRONG WINDS AND HAIL THE PRIMARY WEATHER THREAT. HAVE DOWNGRADED THE WORDING TO ISO TSRA OVER SE TX FOR THIS EVENING. ISO SHRA/TSRA WILL CONTINUE OVER THE REGION THU AS THE WEAK FRONT MEANDERS OVER SE TX/C AND S LA...BUT MOST OF THE UPPER LEVEL SUPPORT WILL BE EAST OF THE REGION TO PREVENT ANY WIDESPREAD CONVECTION. THE UPPER AIR PATTERN WITH THE LARGE NEARLY STATIONARY UPPER LOW OVER THE GREAT LAKES WILL BEGIN TO LIFT NE AS A SHARPER TROF DIGS SOUTH ACROSS THE CENTRAL AND EASTERN U.S. THIS WILL FINALLY ALLOW FOR MUCH COOLER AND DRIER AIR TO FILTER SOUTH INTO OUR REGION ON FRI INTO THE REMAINDER OF THE WEEKEND AND EARLY NEXT WEEK. MUCH COOLER TEMPS...WITH LOWS IN THE 50S...WILL BE EXPECTED SAT THROUGH TUE. AFTERNOON HIGHS WILL BE MAINLY IN THE 80S. NO PRECIPITATION IS EXPECTED AFTER FRIDAY. DML MARINE... LIGHT ONSHORE FLOW WILL PREVAIL AHEAD OF A SOUTHWARD MOVING COOL FRONT...WHICH IS EXPECTED TO STALL NEAR THE I-10 CORRIDOR OVERNIGHT. A SECOND...STRONGER CANADIAN COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS ON FRIDAY...USHERING IN MODERATE OFFSHORE FLOW AND BUILDING SEAS INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... KLCH 72 91 69 89 55 / 30 20 20 10 10 KBPT 74 92 70 90 58 / 20 20 20 10 10 KAEX 67 94 64 88 52 / 30 20 10 10 10 KLFT 71 93 68 89 54 / 40 20 20 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Sep 28, 5:49 AM CDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 549 AM CDT WED SEP 28 2011 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180-201-215-216-259>262-291100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 549 AM CDT WED SEP 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...LA...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA... SOUTHEAST TEXAS AND TX. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT AS A WEAK FRONTAL BOUNDARY SAGS INTO THE REGION. THE OVERALL PROBABILITY OF SEVERE WEATHER IS VERY LOW...BUT ISOLATED SEVERE THUNDERSTORMS CANNOT BE COMPLETELY RULED OUT...ESPECIALLY WEST OF AN ALEXANDRIA TO LAFAYETTE LINE. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY SEVERE WEATHER HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONGER SECONDARY COLD FRONT WILL MOVE SOUTH INTO THE GULF ON FRIDAY...BRINGING DRIER AND MUCH COOLER WEATHER INTO THE REGION. OVER THE COASTAL WATERS...MODERATE TO STRONG OFFSHORE WINDS WILL DEVELOP IN THE WAKE OF THE FRONT LATE FRIDAY...ALONG WITH BUILDING SEAS. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. 13
In the hours before
Special weather statement, Sep 28, 1:33 PM CDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 133 PM CDT WED SEP 28 2011 LAZ044-045-052>054-281930- LAFAYETTE LA-UPPER ST. MARTIN LA-VERMILION LA-ST. MARY LA-IBERIA LA- 133 PM CDT WED SEP 28 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...VERMILION...ST. MARY...IBERIA AND ST. MARTIN PARISHES UNTIL 230 PM CDT... AT 128 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER JEFFERSON ISLAND...MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... COTEAU AND CADE BY 140 PM... ACADIANA REGIONAL AIRPORT BY 145 PM... ST. MARTINVILLE BY 150 PM... NEW IBERIA AND LYDIA BY 155 PM... LOREAUVILLE BY 205 PM... JEANERETTE BY 215 PM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3016 9161 2981 9151 2988 9204 3006 9206 RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 1:33 PM CDT | Special Weather Statement | LCH | Saint Martin | 57 min |
| Sep 28, 6:26 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 34 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.